Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have paroxysmal AF and ablations. Taking Sotalol. Worried about treatment effects of melatonin

Hi, I am a relatively healthy 51 y.o male who has suffered with paroxysmal AF for 8 years, 2 ablations later & facing a 3rd. Interestingly my episodes are nearly always nocturnal & make me burp when they occur. Cold showers sometimes help. When I wake, have a shower & get ready for work the episode abates. I take 180mg sotalol b.d. I am wondering about the treatment effects of melatonin . Is there a brain chemical that is secreted at night & is triggering these episodes as it seems bizarre that I rarely get an attack during daylight. Thanks Glenn
Asked On : Sat, 12 Jan 2013
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Events in daytime are generally likely to be ignored.
Melatonin is not likely to play any significant role
Increased venous return at night could be contributing.
So are dreams, nightmares and so on, causing sympathetic stimulation...

Cold , especially to the face, stimulates the Vagus nerve – this can slow down the rate. Hence the help of the shower.

The third ablation (pulmonary veins isolation?) hopefully gives a permanent cure.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sun, 13 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor